Zoloft No Longer Working After Years

Hi All!

I'm brand new to the forum and very glad I have found it.

I was diagnosed with panic disorder about 13 years ago. I started on velexa and it was OK but I had some side effects and found Zoloft worked much better. I have been on 50mg daily for almost 10 years and it worked pretty great. About 6 days ago, out of the blue , I was hit with pretty severe symptoms akin to those when I first discovered my disorder. It has really shaken my foundation. I feel awful, sad and helpless. I keep have panic attacks.. I wrote my doctor and am awaiting a response back, but I was wondering if any of you have had any experiences similar to this? Is there hope? I'm so afraid. Thank you for any insight.

Morgan

20 Replies

oldestnewest
  • Hi Morgan, I haven't had this experience but I read a post just recently where someone said the same thing. As I said to them maybe it's time to change your dose? They do need to be adjusted from time to time. The fact that your symptoms have been well-managed for so long is a very encouraging sign. Hopefully your doctor has some answers when they respond. Good luck! I hope others with your experience find this post.

  • Hi kinikia95

    Thanks for the kind reply. I will see if I can find that post. Just knowing that my prior response makes help encouraging makes me feel better. I will update my post when I get any news.

    Morgan

  • A good way to search is to click on the smiley face and enter Zoloft in the search box ( in case you didn't already know that). I used to be in a group called just "depression" so it may have been there or in the "anxiety" group.

  • I do yoga and Medatation for anxiety ; it works great for me and I take L theanine to calm me before bed , it's a supplement

    Green tea also has theanine too

    Yoga calms your mind and body to help with an anxious Mind

    I do this two times a week it's amazing

    For me works better then medicine

  • Thank you. I will give it a try.

  • Your welcomed ; for me it makes a huge difference . We must learn how to manage anxiety ; it can be done .

  • I have had this experience. I change meds more often than I would like to. You aren't alone, and there are lots of options for meds and other therapies.

  • Thank you so much. I feel like my world is ending and your story helps. I would rather not switch medicines either but anything is worth not feeling like this. Thank you again.

  • Sorry to hear this. I trust your Doctor will adjust your meds or try a new one. You went through this before and you will get good results again .

  • There are so many men's out there. I think sometimes a drug stops working or it's time for a change. I'm not a Dr. Just dealing like you are! Blessings

  • Thank you so much for the encouraging words Dogs123 and Ddorne - makes me feel much better. I'm going to see my doctor tomorrow. I will update this so if anyone has a similar experience in the future, they can reference my story.

  • Yeah! I'm proud of you. If you don't manage your disorder, it will manage you! 🙏🏼

  • Is it a disorder or a response to what has or what is happening in life?

  • Hi Gogogirl: for me it's mostly a disorder. I have stresses in my life like everyone else, but really it's not that bad at all. I've had no traumatic events happen. I think it's strongly chemical in my case.

  • Well, I hope that the yoga and other changes work for you. That's great that you have not had trauma- can't say the same here.

  • Hi All,

    First, thank you all for the encouraging posts. I went to see my doctor today and he seemed to think it was no big deal and that I would be fine (which is a big relief to me). He upped my Zoloft (Sertraline) to 100mg and asked to see me in a month when he expects me to be a "new man." He told me he sees this quite frequently. I'm of course still anxious today (mainly the derealization feeling), but I'm optimistic. I also bought a yoga mat and my wife and I are going to start doing Yoga as well. I will keep you all updated so if anyone has this issue in the future, hopefully they can find my post.

    I'm so glad I found this forum - you're a great and supportive group.

    Morgan

  • Hi Morgan,

    I have taken Zoloft for depression, on and off, for years.

    At one time, during the first time I was taking it, I started feeling depressed again. My Dr told me that Zoloft sometimes has a tendency to "poop out".

    So, she added Wellbutrin to the Zoloft and that helped!

    So, talk with your Dr about this and you may need to change your med or add another med to the Zoloft.

    I also suffer from anxiety and I take Klonopin and Buspar for that.

    Take care,

    MJ

  • Hi MJ,

    Thanks for the kind response! If my upped dosage doesn't work I will bring this up to him. I'm glad I'm not alone... Thanks again.

    Morgan

  • For me Zoloft did not work personally...just wanted to sleep all the time..I have heard it has work for some people ok..but not for me. We are so individual.

  • Yes I unfortunately experienced what you are experiencing. I have taken Zoloft for over 20 years and there have been episodes where like you stated my Foundation has been shook with panic attack after panic attack and constant anxiety. It at times seems like that it won't go away and when you're in the moment no one can really tell you any different. But I'm still here and it does get better and I get better. There have been times I've gone years without any incident. But sometimes out of the blue I will get struck with weeks of anxiety and depression and I feel like my Zoloft is not working. My doctor added Klonopin to my medication and that seems to help a lot but nothing helps more than coping skills which include talking about it sharing with Friends exercising getting your heart rate up even though it's scary and just staying still even when you want to run. Repeating to yourself I'm okay I'm okay I'm okay I'll call a friend let them talk to you about random things everything except what you're going through after a while it'll go away it always does and but in the moment it's it's horrifying I hope this helps

You may also like...